Alert archive / Louisiana / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 63, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 8, 2020, 2:26 PM CDT for Allen Parish, Evangeline Parish, Saint Landry Parish, Louisiana. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2020, 2:26 PM CDT (19:26 UTC)
- Expired
- May 8, 2020, 3:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Allen Parish, LA, Evangeline Parish, LA, Saint Landry Parish, LA
The radar
The Ft Polk radar (KPOE), 86 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 2:35 PM CDT | TORNADO 1 | Mamou, LA | ROOFS PULLED OFF OF BUSINESSES ON 6TH STREET IN MAMOU. ADDITIONAL REPORTS OF TREES DOWN ON RAILROAD STREET. |
| May 8, 2:37 PM CDT | TSTM WND DMG | Sw Mamou, LA | EVANGELINE PARISH EM REPORTING ROOFS PULLED OFF OF BUSINESSES ON 6TH STREET IN MAMOU. ADDITIONAL REPORTS OF TREES DOWN ON RAILROAD STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 1:36 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
685
WUUS54 KLCH 081926
SVRLCH
LAC003-039-097-082030-
/O.NEW.KLCH.SV.W.0063.200508T1926Z-200508T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
226 PM CDT Fri May 8 2020
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Evangeline Parish in central Louisiana...
Central St. Landry Parish in central Louisiana...
East central Allen Parish in southwestern Louisiana...
* Until 330 PM CDT.
* At 226 PM CDT, severe thunderstorms were located along a line
extending from near Bayou Chicot to near Beaver to near Bond to
near Oberlin, moving southeast at 40 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Opelousas, Eunice, Ville Platte, Mamou, Leonville, Palmetto,
Morrow, Port Barre, Pine Prairie, Washington, Chataignier, Bayou
Chicot, Prairie Ronde, Indian Lake, Savoy, Duralde, Lawtell,
Whiteville, Big Cane and Swords.
This includes Interstate 49 between mile markers 16 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a small interior
room.
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3047 9194 3048 9249 3064 9270 3074 9268
3085 9255 3085 9184
TIME...MOT...LOC 1926Z 296DEG 34KT 3079 9236 3076 9252 3068 9255 3063
9269
HAIL...1.75IN
WIND...70MPH
$$
Landreneau4 follow-up statements
864
WWUS54 KLCH 081938
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
238 PM CDT Fri May 8 2020
LAC003-081948-
/O.CAN.KLCH.SV.W.0063.000000T0000Z-200508T2030Z/
Allen LA-
238 PM CDT Fri May 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ALLEN PARISH IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central and southwestern Louisiana.
LAT...LON 3047 9194 3048 9249 3056 9259 3057 9258
3060 9260 3081 9260 3085 9255 3085 9184
TIME...MOT...LOC 1938Z 295DEG 40KT 3071 9210 3071 9236 3060 9240 3057
9257
$$
LAC039-097-082030-
/O.CON.KLCH.SV.W.0063.000000T0000Z-200508T2030Z/
Evangeline LA-St. Landry LA-
238 PM CDT Fri May 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR EVANGELINE AND CENTRAL ST. LANDRY PARISHES...
At 238 PM CDT, severe thunderstorms were located along a line
extending from near Grand Prairie to near Ville Platte to near Mamou
to near Duralde, moving southeast at 45 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Opelousas, Eunice, Ville Platte, Mamou, Leonville, Palmetto, Morrow,
Port Barre, Pine Prairie, Washington, Chataignier, Bayou Chicot,
Prairie Ronde, Indian Lake, Savoy, Duralde, Lawtell, Whiteville, Big
Cane and Swords.
This includes Interstate 49 between mile markers 16 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3047 9194 3048 9249 3056 9259 3057 9258
3060 9260 3081 9260 3085 9255 3085 9184
TIME...MOT...LOC 1938Z 295DEG 40KT 3071 9210 3071 9236 3060 9240 3057
9257
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
$$
Landreneau590
WWUS54 KLCH 081947
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
247 PM CDT Fri May 8 2020
LAC039-097-082030-
/O.CON.KLCH.SV.W.0063.000000T0000Z-200508T2030Z/
Evangeline LA-St. Landry LA-
247 PM CDT Fri May 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHERN EVANGELINE AND CENTRAL ST. LANDRY PARISHES...
At 246 PM CDT, severe thunderstorms were located along a line
extending from near Lebeau to Ville Platte to Chataignier to Duralde,
moving southeast at 40 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Opelousas, Eunice, Ville Platte, Mamou, Leonville, Palmetto, Morrow,
Port Barre, Pine Prairie, Washington, Chataignier, Bayou Chicot,
Prairie Ronde, Indian Lake, Savoy, Duralde, Lawtell, Whiteville, Big
Cane and Swords.
This includes Interstate 49 between mile markers 16 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3047 9194 3048 9249 3056 9259 3057 9258
3060 9260 3074 9244 3085 9241 3085 9184
TIME...MOT...LOC 1946Z 296DEG 34KT 3068 9203 3068 9229 3057 9233 3054
9250
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
$$
Landreneau099
WWUS54 KLCH 081955
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
255 PM CDT Fri May 8 2020
LAC039-097-082030-
/O.CON.KLCH.SV.W.0063.000000T0000Z-200508T2030Z/
Evangeline LA-St. Landry LA-
255 PM CDT Fri May 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHERN EVANGELINE AND CENTRAL ST. LANDRY PARISHES...
At 255 PM CDT, severe thunderstorms were located along a line
extending from near Grand Prairie to near Prairie Ronde to near
Eunice, moving southeast at 40 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Opelousas, Eunice, Ville Platte, Mamou, Leonville, Palmetto, Morrow,
Port Barre, Washington, Chataignier, Prairie Ronde, Indian Lake,
Savoy, Chicot State Park, Duralde, Lawtell, Whiteville, Big Cane,
Swords and Reddell.
This includes Interstate 49 between mile markers 16 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3068 9251 3069 9238 3072 9232 3085 9229
3085 9184 3047 9194 3048 9249 3056 9259
3057 9258 3060 9260
TIME...MOT...LOC 1955Z 294DEG 33KT 3065 9218 3055 9222 3053 9243
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
$$
Landreneau328
WWUS54 KLCH 082002
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
302 PM CDT Fri May 8 2020
LAC039-097-082030-
/O.CON.KLCH.SV.W.0063.000000T0000Z-200508T2030Z/
Evangeline LA-St. Landry LA-
302 PM CDT Fri May 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHERN EVANGELINE AND CENTRAL ST. LANDRY PARISHES...
At 302 PM CDT, severe thunderstorms were located along a line
extending from Washington to near Prairie Ronde to Lawtell to Eunice,
moving southeast at 40 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Opelousas, Eunice, Ville Platte, Mamou, Leonville, Palmetto, Morrow,
Port Barre, Washington, Chataignier, Prairie Ronde, Indian Lake,
Savoy, Chicot State Park, Duralde, Lawtell, Whiteville, Big Cane,
Swords and Reddell.
This includes Interstate 49 between mile markers 16 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3068 9251 3069 9238 3072 9232 3085 9229
3085 9184 3047 9194 3048 9249 3056 9259
3057 9258 3060 9260
TIME...MOT...LOC 2002Z 297DEG 33KT 3061 9204 3058 9215 3049 9218 3049
9242
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
$$
LandreneauWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 1:41 PM CDT, 45 minutes earlier.
Area forecast discussion, May 8, 1:41 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
141 PM CDT Fri May 8 2020
.UPDATE...A severe thunderstorm watch has been issued for a
portion of the area through 1Z. The main threat will remain
strong gusty winds, however an isolated tornado can not be ruled
out... and there is currently a tornado warning out for were the
line bisects an outflow boundary.
The rest of the forecast will be sent shortly.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 51 70 48 76 / 10 0 0 0
LCH 57 72 53 79 / 50 0 0 0
LFT 56 72 54 79 / 60 0 10 0
BPT 59 73 56 79 / 30 0 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 7 PM this evening to 1 PM CDT Saturday
for GMZ450-452-455-470-472-475.
Small Craft Exercise Caution until 7 PM CDT this evening for
GMZ450-452-455-470-472-475.
Small Craft Exercise Caution from 7 PM CDT this evening through
Saturday afternoon for GMZ430-432-435.
&&
PUBLIC...05Hazardous weather outlook, May 8, 2:10 PM CDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 210 PM CDT Fri May 8 2020 LAZ030>033-041>045-052>055-073-074-TXZ216-260-262-091915- Beauregard-Allen-Evangeline-St. Landry-Calcasieu-Jefferson Davis- Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-West Cameron-East Cameron-Orange-Northern Newton- Southern Newton- 210 PM CDT Fri May 8 2020 ...SEVERE THUNDERSTORM WATCH 175 IN EFFECT UNTIL 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. A line of strong to severe storms will move through the area this afternoon. Heavy rain, intense lightning, hail, high winds, and an isolated tornado can not be ruled out inside the watch area. Rain chances will decrease tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gusty north winds are expected Saturday. The next round of thunderstorms may not occur until late next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ027>029-TXZ180-201-215-259-261-091915- Vernon-Rapides-Avoyelles-Tyler-Hardin-Jefferson-Northern Jasper- Southern Jasper- 210 PM CDT Fri May 8 2020 This Hazardous Weather Outlook is for central Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Showers and thunderstorms will be possible this afternoon, however rain chances will decrease this evening. Strong gusty winds, heavy rain, intense lightning will be possible with he strongest storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gusty north winds are expected Saturday. The next round of thunderstorms may not occur until late next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ450-452-455-470-472-475-091915- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 210 PM CDT Fri May 8 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SATURDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Thunderstorms will move into the coastal waters late this afternoon with a cold front. A cold front will move through the coastal waters this evening with strong offshore winds expected into Saturday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High pressure will build over the coastal waters this weekend with winds decreasing into Sunday. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ432-435-091915- Calcasieu Lake-Vermilion Bay- 210 PM CDT Fri May 8 2020 ...SEVERE THUNDERSTORM WATCH 175 IN EFFECT UNTIL 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Thunderstorms will move into the coastal waters late this afternoon with a cold front. A cold front will move through the coastal waters this evening with strong offshore winds expected into Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. High pressure will build over the coastal waters this weekend with winds decreasing into Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ430-091915- Sabine Lake- 210 PM CDT Fri May 8 2020 This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Thunderstorms will move into the coastal waters late this afternoon with a cold front. A cold front will move through the coastal waters this evening with strong offshore winds expected into Saturday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. High pressure will build over the coastal waters this weekend with winds decreasing into Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, May 8, 10:29 AM CDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1029 AM CDT Fri May 8 2020
LAZ027>029-032-081645-
Avoyelles LA-Evangeline LA-Vernon LA-Rapides LA-
1029 AM CDT Fri May 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...NORTHEASTERN
EVANGELINE...AVOYELLES AND NORTHEASTERN VERNON PARISHES UNTIL 1145 AM
CDT...
At 1028 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clifton to near Alexandria to near Mayna
to near Wildsville. Movement was east at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Alexandria, Pineville, Marksville, Bunkie, Simmesport, Glenmora,
Boyce, Moreauville, Cheneyville, Turkey Creek, Hineston, Lena,
Bordelonville, Alexandria International Airport, Effie, Ball,
Cottonport, Colfax, Mansura and Lecompte.
LAT...LON 3150 9268 3145 9271 3139 9266 3147 9216
3133 9208 3132 9200 3122 9199 3123 9192
3127 9195 3130 9191 3119 9168 3114 9172
3105 9172 3097 9181 3085 9182 3085 9215
3094 9283 3136 9306 3135 9295 3152 9272
TIME...MOT...LOC 1528Z 287DEG 45KT 3130 9291 3130 9250 3146 9190 3163
9174
LandreneauSpecial weather statement, May 8, 11:57 AM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1157 AM CDT Fri May 8 2020
LAZ027>029-081815-
Avoyelles LA-Vernon LA-Rapides LA-
1157 AM CDT Fri May 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...NORTHWESTERN AVOYELLES
AND VERNON PARISHES UNTIL 115 PM CDT...
At 1156 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Walters to near Hutton to 9 miles
northwest of Toledo Bend Dam. Movement was east at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Alexandria, Pineville, Leesville, Marksville, Rosepine, Glenmora,
Boyce, Anacoco, Hineston, Fort Polk, Alexandria International
Airport, Slagle, Effie, Pitkin, Ball, New Llano, Lecompte, Hornbeck,
Tioga and Hutton.
LAT...LON 3147 9271 3145 9271 3139 9265 3148 9219
3133 9208 3132 9200 3122 9199 3123 9192
3130 9191 3125 9182 3090 9260 3088 9357
3093 9353 3101 9357 3103 9351 3109 9356
3124 9356 3135 9340 3135 9295 3149 9270
TIME...MOT...LOC 1656Z 286DEG 27KT 3150 9204 3137 9301 3128 9367
LandreneauSpecial weather statement, May 8, 12:21 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1221 PM CDT Fri May 8 2020
TXZ180-259-260-081830-
Northern Newton TX-Northern Jasper TX-Tyler TX-
1221 PM CDT Fri May 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR TYLER...NORTHERN NEWTON AND
NORTHERN JASPER COUNTIES UNTIL 130 PM CDT...
At 1220 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Chester to 7 miles northwest
of Toledo Bend Dam. Movement was southeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Jasper, Woodville, Newton, Colmesneil, Chester, Rockland, Warren,
Town Bluff, Toledo Bend Dam, Ebenezer, Burkeville, Browndell,
Mayflower, Spurger, Harrisburg, Stringtown, Farrsville, Magnolia
Springs, Mt. Union and Jamestown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3102 9465 3106 9456 3103 9447 3111 9406
3116 9391 3118 9353 3115 9355 3111 9354
3109 9356 3107 9353 3103 9351 3100 9358
3097 9357 3096 9353 3093 9353 3088 9357
3083 9355 3078 9358 3058 9456 3099 9466
TIME...MOT...LOC 1720Z 310DEG 28KT 3104 9456 3126 9364
LandreneauSpecial weather statement, May 8, 1:25 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Lake Charles LA
125 PM CDT Fri May 8 2020
LAZ027>029-081945-
Avoyelles LA-Vernon LA-Rapides LA-
125 PM CDT Fri May 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...AVOYELLES AND EASTERN
VERNON PARISHES UNTIL 245 PM CDT...
At 124 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lettsworth to near Fullerton. Movement was
east at 90 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Alexandria, Pineville, Marksville, Bunkie, Simmesport, Glenmora,
Boyce, Moreauville, Cheneyville, Hineston, Lena, Bordelonville, Fort
Polk, Alexandria International Airport, Slagle, Effie, Pitkin, Ball,
Cottonport and Mansura.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3139 9266 3147 9216 3133 9208 3132 9200
3122 9199 3123 9192 3128 9195 3130 9191
3119 9168 3105 9172 3097 9181 3085 9182
3085 9224 3096 9228 3100 9238 3089 9251
3088 9323 3137 9323 3135 9295 3152 9272
TIME...MOT...LOC 1824Z 287DEG 78KT 3100 9167 3104 9292
LandreneauSpecial weather statement, May 8, 1:36 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
136 PM CDT Fri May 8 2020
LAZ027-030-TXZ180-201-259>262-081945-
Beauregard LA-Vernon LA-Hardin TX-Southern Newton TX-
Northern Newton TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
136 PM CDT Fri May 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEAUREGARD AND
SOUTHWESTERN VERNON PARISHES...SOUTHEASTERN TYLER...CENTRAL NEWTON...
NORTHEASTERN HARDIN AND SOUTHEASTERN JASPER COUNTIES UNTIL 245 PM
CDT...
At 136 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rosepine to 6 miles south of Newton to
near Warren. Movement was southeast at 30 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
De Ridder, Leesville, Woodville, Newton, Kirbyville, Rosepine,
Merryville, Singer, Warren, Town Bluff, Call, Fred, Fields, Bon Weir,
Burkeville, Fort Polk, New Llano, Trout Creek, Bivens and Spurger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Louisiana...and southeastern Texas.
LAT...LON 3051 9324 3042 9441 3079 9446 3090 9389
3123 9323
TIME...MOT...LOC 1836Z 301DEG 27KT 3097 9323 3076 9379 3066 9444
LandreneauLocal storm report, May 8, 2:12 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
212 PM CDT FRI MAY 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM HAIL 1 WNW FORT POLK 31.05N 93.23W
05/08/2020 E1.00 INCH VERNON LA PUBLIC
PUBLIC REPORT AND PICTURE OF HAIL ESTIMATED NEAR QUARTER
SIZE AT FORT POLK.
&&
SWARTHENThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 10:09 PM CDT | Wind Advisory | LCH | Cameron | 11 hr |
| May 8, 9:23 AM CDT | Wind Advisory | LCH | Cameron | 97 min |
| May 8, 9:44 AM CDT | Special Weather Statement | LCH | Rapides | 46 min |
| May 8, 10:29 AM CDT | Special Weather Statement | LCH | Avoyelles, Rapides | 76 min |
| May 8, 11:57 AM CDT | Special Weather Statement | LCH | Rapides, Vernon | 78 min |
| May 8, 1:04 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 56 min |
| May 8, 1:25 PM CDT | Special Weather Statement | LCH | Avoyelles, Rapides, Vernon | 80 min |
| May 8, 1:27 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Vernon | 63 min |
| May 8, 1:36 PM CDT | Special Weather Statement | LCH | Beauregard | 69 min |
| May 8, 1:36 PM CDT | Tornado Warning | LCH | Beauregard, Vernon | 24 min |
| May 8, 1:48 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline, Rapides, Vernon | 57 min |
| May 8, 1:57 PM CDT | Small Craft Advisory | LCH | 32 hr | |
| May 8, 2:17 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 58 min |
| May 8, 2:18 PM CDT | Wind Advisory | LCH | Cameron, Lafayette, Saint Martin | 4 hr |
| May 8, 2:40 PM CDT | Tornado Warning | LCH | Beauregard, Calcasieu | 13 min |
| May 8, 3:02 PM CDT | Special Weather Statement | LCH | Acadia, Calcasieu, Jefferson Davis | 43 min |
| May 8, 3:09 PM CDT | Tornado Warning | LCH | Calcasieu, Jefferson Davis | 36 min |
| May 8, 3:21 PM CDT | Severe Thunderstorm Warning | LCH | Saint Landry, Saint Martin | 39 min |
| May 8, 3:27 PM CDT | Tornado Warning | LCH | Calcasieu, Jefferson Davis | 19 min |
| May 8, 3:41 PM CDT | Special Weather Statement | LCH | Acadia, Jefferson Davis | 49 min |
| May 8, 3:49 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 56 min |
| May 8, 3:53 PM CDT | Tornado Warning | LCH | Calcasieu, Cameron | 37 min |
| May 8, 3:55 PM CDT | Special Marine Warning | LCH | 65 min | |
| May 8, 4:05 PM CDT | Tornado Warning | LCH | Cameron | 25 min |
| May 8, 4:18 PM CDT | Special Weather Statement | LCH | Lafayette, Saint Martin | 42 min |
| May 8, 4:21 PM CDT | Tornado Warning | LCH | Cameron | 39 min |
| May 8, 4:22 PM CDT | Special Marine Warning | LCH | 53 min | |
| May 8, 4:36 PM CDT | Tornado Warning | LCH | Cameron | 24 min |
| May 8, 4:53 PM CDT | Tornado Warning | LCH | Cameron, Vermilion | 16 min |
| May 8, 5:01 PM CDT | Tornado Warning | LCH | Cameron, Vermilion | 33 min |
| May 8, 5:02 PM CDT | Special Weather Statement | LCH | Iberia, St. Mary, Vermilion | 88 min |
| May 8, 5:15 PM CDT | Special Marine Warning | LCH | 2 hr | |
| May 8, 6:20 PM CDT | Special Marine Warning | LCH | 85 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.